MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 192-N2558S
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 3 bd safetyglide¿ needles clogged.The following information was provided by the initial reporter: when they are adding safety needle to pre drawn syringe they are unable to remove the air, nothing comes out of needle, there is too much pressure.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: 1244726.Medical device expiration date: 31-aug-2026.Device manufacture date: 01-sep-2021.Medical device lot #: 2005672.Medical device expiration date: 31-dec-2026.Device manufacture date: 05-jan-2022.Medical device lot #: 1180363.Medical device expiration date: 31-may-2026.Device manufacture date: 29-jun-2021.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval? yes.D.9.Returned to manufacturer on: 06-oct-2022.H.6.Investigation summary: thirty four sealed samples and three photos were provided to our quality team for investigation.Upon photo evaluation, it was observed that the needle is bent and pulled out of the its hub.Physical samples visual inspection was performed with 30x microscope.No damage, defective grind or hooks were observed.The bevels and etch were good.Each sample was connected to a syringe with saline solution.All samples expelled the solution with normal flow.Furthermore, a device history record review was completed for provided lot numbers: 1244726, 2005672 and 1180363.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defects.Based on the investigation with the sample analysis the symptoms reported could not be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAFETYGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15442014
Report Number1213809-2022-00582
Device Sequence Number14848381
Product Code FMI
UDI-Device Identifier10612479248561
UDI-Public10612479248561
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number192-N2558S
Device Catalogue Number306609
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date09/16/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown